After intense exercise, I get throat tightness, difficulty swallowing, and what feels like blockages in my sinuses. I have been diagnosed as a mild asthmatic, and also with reflux disease. I am always careful to make sure there is no food in my stomach when I exercise (generally its in the form of about an hour bike ride). Sometimes these symtoms (symptoms) can also be accompanied by a rapid heartbeat, and for up to five hours of having a hard time fully inhaling. Is all of this asthma-related? I am female, forty-five years old, and have been healthy all my life (although I have asthma since I was a kid). I do not smoke, and try to drink plenty of water and eat (relatively) well. The symptoms seem to be getting worse with age, and the doctor seems pretty unconcerned. Just tells me to keep up the medicine (take both Symbicort and albuterol). I control the reflux with diet. Any suggestions/comments would be most appreciated. Thanks so much
From my personal experience your symptoms sound similar to those related to vocal chord paralysis......you can have that checked by an ENT I believe. Voacl chord paralysis does not just affect the voice. And it can come on graudally over years and be idiopathic. And I must state this is not a medical opinion!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.